MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC KYPHON CEMENT DELIVERY SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC KYPHON CEMENT DELIVERY SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number VPK1003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare provider via a manufacturer representative regarding a patient who was implanted with a spinal product type for vertebral compression fracture.It was reported that curved bfd had a section break off and was therefore not  implanted in patient.There were no patient symptoms or complications as a result of this event.Procedure was completed successfully with new product.Metal piece that broke off was left inside the patient.There was additional time only needed to open and use new curved bfd.Labeling was followed throughout the procedure.
 
Additional Manufacturer Narrative
B5: additional information regarding the event h6: updated eval.Code result.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that they had no plans to remove the fragment as it was not causing or perceived to cause any current and future problems the duration of the delay would be the normal time to reopen new kit.Approximately 2 min.The patient is feeling normal post op outcome symptoms.

Brand Name
KYPHON CEMENT DELIVERY SYSTEM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key11811147
Report Number1030489-2021-00605
Device Sequence Number17091908
Product Code LXH
UDI-Device Identifier00643169414044
UDI-Public00643169414044
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2021
Device Model NumberVPK1003
Device Catalogue NumberVPK1003
Device Lot Number0221398951
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1